Portugaliæ Mathematica   EMIS ELibM Electronic Journals PORTUGALIAE
Vol. 55, No. 4, pp. 475-484 (1998)

Previous Article

Next Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Periodic Solutions for a Third Order Differential Equation Under Conditions on the Potential

Feliz M. Minhós

Departamento de Matemática, Universidade de Évora,
Colégio Luís António Verney, 7000 Évora - PORTUGAL
E-mail: fminhos@dmat.uevora.pt

Abstract: We prove an existence result to the nonlinear periodic problem $$ \left\{\eqalign{&\hskip1.4cm x^{\prime \prime \prime}+a\,x^{\prime \prime}+g(x^{\prime})+c\,x=p(t),\cr &x(0)=x(2\pi )\,, x^{\prime}(0)=x^{\prime}(2\pi )\,, x^{\prime\prime}(0)=x^{\prime\prime}(2\pi ),\cr}\right. $$ where $g:\Bbb{R}\mapsto\Bbb{R}$ is continuous, $p:[0,2\pi]\mapsto \Bbb{R}$ belongs to $\Bbb{L}^1(0,2\pi)$, $a\in\Bbb{R}$, $c\in\Bbb{R}\backslash\{0\}$, under conditions on the asymptotic behaviour of the primitive of the nonlinearity $g$. This work uses the Leray-Schauder degree theory and improves a result contained in $[\text{EO}]$, weakening the condition on the oscillation of $g$. The arguments used were suggested by $[\text{GO}]$, $[\text{HOZ}]$ and $[\text{SO}]$.

Classification (MSC2000): 34B15

Full text of the article:

Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.

© 1998 Sociedade Portuguesa de Matemática
© 1998–2007 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition